MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sex, weight, ethnicity, race: unk.Brand name: collamer ultraviolet-absorbing posterior chamber three piece foldable intraocular lens.The lens was returned in liquid, in a lens vial.Visual inspection found the optic was torn.Lens work order search: one similar complaint type event reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that while injecting a cq2015a intraocular lens, diopter +21.0 into the patient's right (od) eye, the lens tore.Reportedly, the lens was implanted and removed intraoperatively.The reporter states that two lenses were attempted to be implanted into the same eye, the 3rd was implanted successfully.The scrub nurse loaded the 1st two lenses that tore during insertion.Another person loaded the 3rd lens which was successfully implanted.Possible loading error.Reference mfr report# 2023826-2019-02059 for additional torn lens.

Brand Name
SEE H10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9279664
Report Number2023826-2019-02058
Device Sequence Number2388886
Product Code HQL
UDI-Device Identifier00841542102001
UDI-Public00841542102001
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberCQ2015A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR